Library Header Image
LSE Research Online LSE Library Services

Almost all trees are almost graceful

Adamaszek, Anna, Allen, Peter, Grosu, Codrut and Hladky, Jan (2020) Almost all trees are almost graceful. Random Structures & Algorithms, 56 (4). pp. 948-987. ISSN 1042-9832

[img] Text (Almost all trees are almost graceful) - Accepted Version
Download (638kB)

Identification Number: 10.1002/rsa.20906


The Graceful Tree Conjecture of Rosa from 1967 asserts that the vertices of each tree T of order n can be injectively labeled by using the numbers {1,2,…,n} in such a way that the absolute differences induced on the edges are pairwise distinct. We prove the following relaxation of the conjecture for each γ>0 and for all n>n 0(γ). Suppose that (i) the maximum degree of T is bounded by (Formula presented.)), and (ii) the vertex labels are chosen from the set {1,2,…,⌈(1+γ)n⌉}. Then there is an injective labeling of V(T) such that the absolute differences on the edges are pairwise distinct. In particular, asymptotically almost all trees on n vertices admit such a labeling. The proof proceeds by showing that a certain very natural randomized algorithm produces a desired labeling with high probability.

Item Type: Article
Official URL:
Additional Information: © 2020 Wiley Periodicals, Inc.
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Q Science > QA Mathematics > QA75 Electronic computers. Computer science
Date Deposited: 17 Oct 2019 07:12
Last Modified: 20 Jul 2021 02:50

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics